Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

On the existence of multiple, single-peaked solutions for a semilinear Neumann problem

  • 172 Accesses

  • 64 Citations

This is a preview of subscription content, log in to check access.


  1. [A]

    Adams, R., Sobolev Spaces, Academic Press, 1975.

  2. [AR]

    Ambrosetti, A. & Rabinowitz, P. H., Dual variational methods in critical point theory and applications, J. Funct. Anal. 14 (1973), 349–381.

  3. [BaC]

    Bahri, A. & Coron, J. M., On a nonlinear elliptic equation involving the Sobolev exponent: the effect of the topology of the domain, Comm. Pure Appl. Math. 41 (1988), 253–294.

  4. [BeC]

    Benci, V. & Cerami, G., The effect of the domain topology on the number of positive solutions of nonlinear elliptic problems, Arch. Rational Mech. Anal. 114 (1991), 79–93.

  5. [BGK]

    Berestycki, H., Gallouët, T. & Kavian, O., Equations de champs scalaires euclidiens nonlinéaires dans le plan, C. R. Acad. Sc. Paris, Série I Math. 297 (1983), 307–310.

  6. [BL]

    Berestycki, H. & Lions, P.-L., Nonlinear scalar field equations I, existence of a ground state, Arch. Rational Mech. Anal. 82 (1983), 313–375.

  7. [CGM]

    Coleman, S., Glaser, V. & Martin, A., Action minima among solutions to a class of Euclidean scalar field equations, Comm. Math. Phys. 58 (1978), 211–221.

  8. [CH]

    Chow, S. N. & Hale, J. K., Methods of Bifurcation Theory, Springer-Verlag, 1982.

  9. [Da]

    Dancer, E. N., The effect of domain shape on the number of positive solutions of certain nonlinear equations, J. Diff. Eqs. 74 (1988), 120–156.

  10. [Di]

    Ding, W.-Y., Positive solutions of Δu + u (N+2)/(N−2) = 0 on contractible domains, J. Part. Diff. Eqs. 2 (1989), 83–88.

  11. [DN]

    Ding, W.-Y. & Ni, W.-M., On the existence of positive entire solutions of a semilinear elliptic equation, Arch. Rational Mech. Anal. 91 (1986), 283–308.

  12. [F]

    Fife, P. C., Semilinear elliptic boundary value problems with small parameters, Arch. Rational Mech. Anal. 52 (1973), 205–232.

  13. [GM]

    Gierer, A. & Meinhardt, H., A theory of biological pattern formation, Kybernetik 12 (1972), 30–39.

  14. [GNN]

    Gidas, B., Ni, W.-M. & Nirenberg, L., Symmetry of positive solutions of nonlinear elliptic equations in R n, Advances in Math., Supplementary Studies 7A (1981), 369–402.

  15. [GT]

    Gilbarg, D. & Trudinger, N. S., Elliptic Partial Differential Equations of Second Order, Second Edition, Springer-Verlag, 1983.

  16. [KS]

    Keller, E. F. & Segel, L. A., Initiation of slime model aggregation viewed as an instability, J. Theor. Biol. 26 (1970), 399–415.

  17. [K]

    Kwong, M. K., Uniqueness of positive solutions Δu − u + u p = 0 in R n, Arch. Rational Mech. Anal. 105 (1989), 243–266.

  18. [L]

    Lions, P. L., The concentration-compactness principle in the calculus of variations. The locally compact case, Part 1 and Part 2, Ann. Inst. H. Poincaré, Anal. Nonlinéaire 1 (1984), 109–145, 223–283.

  19. [LN]

    Lin, C.-S. & Ni, W.-M., On the diffusion coefficient of a semilinear Neumann problem, in Calculus of Variations and Partial Differential Equations, (S. Hildebrandt, D. Kinderlehrer & M. Miranda, Eds.), 160–174, Lecture Notes in Math. 1340, Springer-Verlag, 1988.

  20. [LNT]

    Lin, C.-S., Ni, W.-M. & Takagi, I., Large amplitude stationary solutions to a chemotaxis system, J. Diff, Eqs. 72 (1988), 1–27.

  21. [MS]

    McLeod, K. & Serrin, J., Uniqueness of positive radial solutions of Δu + f(u) = 0 in R n, Arch. Rational Mech. Anal. 99 (1987), 115–145.

  22. [NT]

    Ni, W.-M. & Takagi, I., On the shape of least-energy solutions to a semilinear Neumann problem, Comm. Pure Appl. Math. 45 (1991), 819–851.

  23. [T]

    Takagi, I., Point-condensation for a reaction-diffusion system, J. Diff. Eqs. 61 (1986), 208–249.

  24. [W1]

    Wang, Z.-Q., On the existence of positive solutions for semilinear Neumann problems in exterior domains, to appear in Comm. Partial Diff. Eqs.

  25. [W2]

    Wang, Z.-Q., The effect of the domain geometry on the number of positive solutions of Neumann problems with critical exponents, preprint.

Download references

Author information

Additional information

Communicated by P. H. Rabinowitz

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Wang, Z. On the existence of multiple, single-peaked solutions for a semilinear Neumann problem. Arch. Rational Mech. Anal. 120, 375–399 (1992). https://doi.org/10.1007/BF00380322

Download citation


  • Neural Network
  • Complex System
  • Nonlinear Dynamics
  • Electromagnetism
  • Neumann Problem